It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Aging Issues Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-02-2013, 09:10 AM   #1
Senior Member
(female)
 
Join Date: Mar 2006
Location: US
Posts: 201
Amanda06 HB User
Weakness in both legs even taking meds.

Hi:
For the past months, I feel weakness, pains and cramps in both legs that occurs mostly during sleep in the night and sometimes getting up from the bed in the morning.

I've been taking meds., one for High blood pressure and other three different meds. for Arthritis, nerve and leg cramps. All those meds. are in mid-range dosage and a kind 'older meds' that mostly prescribing for long time. Any of meds. are not newly researched meds. as far as I see it.

Strangely, during past winter-time, I didn't take meds. as feeling much better without any pains and cramps whatsoever.

Any insights on this would be greatly appreciated.

Thanks,

 
Sponsors Lightbulb
   
Old 07-03-2013, 01:28 PM   #2
Junior Member
(female)
 
Join Date: Jul 2013
Posts: 32
Kate639 HB User
Re: Weakness in both legs even taking meds.

How old are you? Maybe it's the lack of movement? Have you suffered an accident lately? There are many possible issues. I experienced weakened legs - it was because I was always staying in front of my computer for a long time, but it disappeared when I would start to walk for a longer time. Try taking some effervescent calcium tablets, they bring strength to the bones. It might not be the solution, but it's worth trying. Go see a medic if you're not confident.

 
Sponsors Lightbulb
   
Old 07-03-2013, 08:47 PM   #3
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,117
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Weakness in both legs even taking meds.

You may be experiencing cramps from calcium or magnesium imbalance (low levels) or anemia. Restless leg syndrome (Willis-Ekbom disease) occurs at night and involves pain, sometimes cramps, but not usually weakness. Pain and weakness could be from muscle inflammation, low potassium. I would see your Dr and ask for the following tests: Serum calcium, magnesium, potassium, ferritin (stored iron-for RLS), blood count, CK (muscle enzyme for inflammation), and BUN/creatinine (kidney problems can cause RLS). I know that is a bunch of stuff, and might be whittled down with a little more clarification on history and exam.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!